MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK¿ BAG SPIKE WITH ADDITIVE PORT, CHEMOLOCK¿ PORT; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK¿ BAG SPIKE WITH ADDITIVE PORT, CHEMOLOCK¿ PORT; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CL3955
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.
 
Event or Problem Description
The event involved a chemolock¿ bag spike with additive port, chemolock¿ port.It was reported that the product was leaking and snapped at the bag port when attaching the circle priming tubing using item #cl3534 (5" (13 cm) appx 1.8 ml, bag spike adapter w/chemolock¿ w/red cap, vented cap, icu medical inc manufacturer).The cl3955 snapped when attaching the cl3534 to the cl3534 side port.The customer was unable to safely save the product as it was contaminated with 100ml of paclitaxel but they can provide a sample of the same lot number of cl3955 and the b braun 100ml 0.9%ns pvc-free bag.It is extremely unsafe for staff to clean this tubing and bag.Although it was reported that there was no patient involvement, the customer also stated that the issue was noticed during / after use and the problem frequency was ongoing for months.There was no patient harm.
 
Additional Manufacturer Narrative
The following items were provided by the customer for complaint investigation: -one new list# cl3955, chemolock¿ bag spike with additive port, chemolock¿ port, 14062640 -three photographs that confirm the complaint of a broken bag spike.-the used sample and mating device were not returned for evaluation.The investigator verified that the new chemolock¿ bag spike device met all dimensional specifications.Without the return of the used sample, a comprehensive evaluation cannot be performed.The customer complaint of breakage is confirmed from the photographs provided, unable to determine root cause.The lot history was reviewed, and no nonconformities were identified that may have contributed to the reported complaint.Corrected information can be found in d10, e3, h6 medical device problem code and h6 component code.

Brand Name
CHEMOLOCK¿ BAG SPIKE WITH ADDITIVE PORT, CHEMOLOCK¿ PORT
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21611307
Report Number9617594-2025-00487
Device Sequence Number7662619
Product Code ONB
UDI-Device Identifier00887709082502
UDI-Public(01)00887709082502(17)290701(10)14062640
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL3955
Device Lot Number14062640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
100ML 0.9%NS PVC, MFR B BRAUN.; 5"13CMAP1.8MLBAGSPKADPTRCHMLCKRDCP LN CL3534MFRICU.; B BRAUN 100ML 0.9%NS PVC.; PACLITAXEL, UNK, MFR.; PACLITAXEL, UNK, MFR.
Patient SexUnknown